Alert archive / Guam / Wind Advisories in 2017
Wind Advisory 3, NWS Guam
NWS Guam issued this wind advisory at Oct 23, 2017, 7:46 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2017, 7:46 PM CDT (00:46 UTC)
- Expired
- Oct 24, 2017, 3:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Guam
The text
As transmitted.
781 WWMY70 PGUM 240046 NPWMY URGENT - WEATHER MESSAGE National Weather Service Tiyan GU 1041 AM ChST Tue Oct 24 2017 GUZ001-002-240800- /O.NEW.PGUM.WI.Y.0003.171024T0046Z-171024T0800Z/ Guam-Rota- 1041 AM ChST Tue Oct 24 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CHST THIS EVENING... The National Weather Service in Tiyan has issued a Wind Advisory, which is in effect until 6 PM ChST this evening. Southeast winds of 25 to 35 mph with occasional higher gusts are expected through the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds up to 35 mph are expected. Be cautious if you are driving a high-profile vehicle. Secure light outdoor structures such as tarps and canopies. && $$ Middlebrooke
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this wind advisory went out at Oct 23, 4:10 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Oct 23, 4:10 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
710 AM ChST Tue Oct 24 2017
.Marianas Synopsis...
Tropical Storm 27W is about 250 miles southeast of Guam this morning.
Only a few showers and thunderstorms prevail over the local area this
morning.
&&
.Discussion...
Still some uncertainty on what Tropical Storm 27W will do. It is
moving west-northwest and is expected to pass southwest of Guam
sometime today. While convection is close to the center the storm, it
is still somewhat disorganized. Winds will increase during the day as
27W moves closer to the local area. Water Vapor imagery shows an
upper-level low moving in from the northeast. This low is associated
with dry air which will put a damper on rainfall during the day.
Models actually show this dry area so only have isolated showers and
thunderstorms today. Models also agree on bringing in moisture by
sunset tonight so expect occasional showers and isolated
thunderstorms. Things should taper off by Wednesday morning with
mainly isolated showers and thunderstorms.
VAD wind profile shows 30 knot winds at 2kft and this will likely
increase through the day. Expect 30 to 40 mph winds today and tonight.
Tropical Storm Force winds are possible if the Tropical Storms 27W
comes closer and/or intensifies.
&&
.Marine...
Observations from Ritidian buoy show sea heights between 10 to 12
feet with maximum sea height above 20 feet. Models show that the
western part of the Guam and Rota Coastal waters may see sea heights
of between 15 to 20 feet today and part of the night so issued a
hazardous seas warning. Seas will stay lower across Tinian and Saipan
waters.
Swell reports from Ritidian buoy showed a swell 10 to 12 feet with a
period of 14 seconds from the northwest. This calculates to 14 foot
surf. With the surf not decreasing today and probably will go briefly
higher with the proximity of the tropical storm, issued a high surf
warning for north and west facing reefs of Guam and rota for today
and part of tonight.
The swell from former Typhoon Lan will decrease slowly and allow the
hazardous seas and surf to persist through Wednesday.
&&
.Tropical systems...
Tropical Storm 27W is south of Guam this morning and is still not
very organized. It is expected to pass southwest of Guam this
afternoon. It is still not certain if Guam and Rota will get tropical
storm force winds, hence these two islands remain only under a
Tropical Storm Watch and not a Warning.
&&
.Eastern Micronesia...
Converging southerly winds south of a surface trough near 15N will
keep periodic showers and a few thunderstorms near Chuuk today. By
later this evening, a broad surface ridge should build westward and
promote much drier weather thru Thursday. This same ridge is going
to maintain fair conditions near Pohnpei thru Wednesday night,
Kosrae and Majuro until Wednesday evening. Afterward, a modest trade-
wind convergence zone from upstream east of the Date Line might
increase the chance of showers and thunderstorms across the region.
Altimetry revealed seas of 9 to 12 feet remaining near 152E and seas
of 7 to 9 feet leveling off at 8N. This could indicate long-period
swell generated by former Typhoon Lan is starting to decline. As the
result, surf across Pohnpei and Kosrae should stay below hazardous
levels. Majuro/Kalo Buoy shows combined seas 5 to 6 feet.
&&
.Western Micronesia...
Newly upgraded Tropical Storm 27W is tracking west-northwestward
just north of eastern Yap State this morning. It will gradually turn
toward the northwest this afternoon and pass northeast of Yap early
this evening, and then north of Palau on Wednesday. Fresh to strong
monsoonal west to southwest winds feeding into 27W will trigger
widespread deep convection across Palau and western Yap State thru
Wednesday. Anticipate heavy showers and isolated thunderstorms to
impact both Koror and Yap thru tonight. Locally heavy rainfall is
possible, especially near Yap. Once 27W has pull farther north into
the Philippine Sea on Wednesday afternoon, showers and winds should
begin to decrease across the region. Lingering showers are still
possible on Thursday but a surface ridge developing south of 27W
will dry things out by Friday.
Large Long-period northwest swell generated by former Typhoon Lan
will maintain hazardous surf across Chuuk through this afternoon,
Koror and Yap through Wednesday night. Sea conditions hazardous for
small craft operation will persist near Chuuk today, Koror and Yap
through Wednesday.
&&
.GUM WATCHES/WARNINGS/ADVISORIES...
GU...Tropical Storm Watch for GUZ001-002.
High Surf Advisory from 10 PM this evening to 6 PM CHST
Wednesday for GUZ001-002.
High Surf Warning until 10 PM CHST this evening for GUZ001-002.
High Surf Advisory until 6 PM CHST Wednesday for GUZ003>005.
Marianas Waters...Tropical Storm Watch for PMZ151-152.
Small Craft Advisory until 6 PM CHST Wednesday for PMZ153-154.
Small Craft Advisory from 10 PM this evening to 6 PM CHST
Wednesday for PMZ151-152.
Hazardous Seas Warning until 10 PM CHST this evening for PMZ151-
152.
&&
Ziobro/ChanNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.